Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

January 26, 2021Clarke County, Mississippi

NWS Jackson, MS issued this special weather statement at Jan 26, 2021, 2:39 AM CST for Clarke County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 26, 2021, 2:39 AM CST (08:39 UTC)
Expired
Jan 26, 2021, 3:15 AM CST
In force
36 min
Issued by
NWS Jackson, MS

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1364 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
2.7
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS84 KJAN 260839
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
239 AM CST Tue Jan 26 2021
 
MSZ058-260915-
Clarke MS-
239 AM CST Tue Jan 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARKE COUNTY UNTIL
315 AM CST...

At 238 AM CST, Meteorologists were tracking a strong thunderstorm
over Crandall, or 11 miles east of Quitman, moving northeast at 45
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Clarke
County, including the following locations... Shubuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3190 8847 3186 8862 3184 8878 3202 8869
      3216 8844
TIME...MOT...LOC 0838Z 237DEG 40KT 3200 8854 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jan 25, 11:44 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 25, 11:44 PM CST, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1144 PM CST Mon Jan 25 2021

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
Flight categories will continue to improve at area TAF sites
overnight, in the wake of a cold front that's in the process of
moving southeast through the region.  By daybreak Tuesday, VFR
flight categories are expected at most sites, with the possible
exception being KHBG and KPIB where both convection and low ceilings
could still be plaguing the area with MVFR/IFR categories.  Winds
will relax to around 5 knots overnight, and will remain between 5-8
knots Tuesday with a northerly component. /19/

&&

.DISCUSSION...
Local radars showed a band of storms nearly along the Natchez
Trace corridor. This band will continue to shift southeast through
the night as a weak cold front drops into the area. A few of the
storms may become severe as they move over our northeast zones the
next couple of hours but environmental parameters for severe
storm potential have decreased significantly this evening. The
Tornado Watch will likely be cancelled before midnight.  /22/

Prior discussion below:

The rest of today through tomorrow...

Currently... Moist and buoyant air is continuing to advect into
the region from the south ahead of an approaching shortwave trough
and into accompanying surface front. This warm and buoyant
prefrontal airmass features anomalous temperatures in the 70s,
dewpoints in the mid to upper 60s, and MLCAPE values ranging
between 500-1500 j/kg. Early indications from a special 20Z upper
air sounding depicts that the capping inversion, that was once
thought as a limiting factor to today's severe threat, has
eroded. With no cap in place, look for an uptick in storm activity
over the next few hours as the front nears the region. SPC has
upgraded the current Day 1 outlook to include a slight risk of
severe storms in the Golden Triangle region while expanding the
marginal risk further south, all the way into the Pine Belt. The
main threat with storms this afternoon and evening will be
damaging straight line wind gusts, large hail, and a few
tornadoes-- with a greater risk in areas north of the I-20
corridor, closer to better atmospheric dynamics.

The HRRR, which is the best initialized of the CAM guidance,
develops a broken line of strong cells just west of the I-55
corridor after 6PM. These cells will race off to the east,
exiting the region a few hours after midnight as the front filters
in.

After the frontal boundary briefly exits the region to the west,
it will begin to reverse its course as a warm front. This backing
frontal boundary will serve as a focus for showers in the SE
portions of the region on Tuesday. Highs tomorrow will be back
into the 70s or near 70 for most of the region. /JM/

Tuesday night through Sunday: The progressive pattern will continue
through the period with the parade of systems moving through the
area. At the beginning of the period, showers will be ongoing
over southeast portions on the tail end of a stalling boundary
near the coast. Meanwhile, the mid level wave over the Desert
Southwest will rapidly eject into the Plains with warm advection
ramping back up overtop the boundary over southeast sections
causing a resurgence of showers. The mid level wave will move
rapidly into the OH valley Wednesday pushing the showers into AL
by afternoon.

While the next storm system will begin dropping south off the CA
coast Thursday and Friday, surface high pressure with northwest mid
level flow will provide some cool weather and a chance to dry out a
bit. By Friday night, the Pacific storm system will begin its
eastward progression through the Rockies moving into the Southern
Plains by Saturday morning. Low level return flow will be slow, but
sufficient moisture and ascent will be in place by Saturday
afternoon for showers to be possible over northwest portions. The
showers will spread across the remainder of the area Saturday night
into Sunday as the attendant cold front moves through. /GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  71  48  59 /  74  11  26   4
Meridian      58  71  50  61 /  78  19  45  16
Vicksburg     52  70  46  57 /  61   8  14   4
Hattiesburg   65  71  54  65 /  73  42  66  21
Natchez       54  70  49  60 /  65  10  22   2
Greenville    50  67  41  49 /  27   4   5  11
Greenwood     50  68  43  52 /  62   5   8  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

19
Hazardous weather outlook, Jan 26, 2:11 AM CST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
211 AM CST Tue Jan 26 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
270815-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
211 AM CST Tue Jan 26 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jan 25, 8:39 PM CST, 6 hours before
Special Weather Statement
National Weather Service Jackson MS
839 PM CST Mon Jan 25 2021

MSZ043-260315-
Madison MS-
839 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON COUNTY UNTIL 915
PM CST...

At 839 PM CST, Meteorologists were tracking a strong thunderstorm
over Annandale, or near Madison, moving northeast at 60 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Canton around 845 PM CST.
  Sharon around 855 PM CST.
  Farmhaven around 905 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.

LAT...LON 3258 8979 3259 8979 3258 8982 3259 8984
      3258 8986 3256 8987 3256 8989 3255 8990
      3254 8990 3241 9024 3249 9024 3249 9032
      3250 9033 3283 8992 3260 8977
TIME...MOT...LOC 0239Z 238DEG 52KT 3252 9019

TW
Special weather statement, Jan 25, 10:49 PM CST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
1049 PM CST Mon Jan 25 2021

MSZ054-260515-
Copiah MS-
1049 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COPIAH COUNTY UNTIL 1115
PM CST...

At 1048 PM CST, Meteorologists were tracking a strong thunderstorm
over Glancy, or near Hazlehurst, moving east at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Hazlehurst and Gallman around 1055 PM CST.
  Crystal Springs around 1100 PM CST.
  Hopewell around 1110 PM CST.

Other locations impacted by this storm include Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3180 9060 3197 9062 3205 9044 3205 9023
      3202 9024 3202 9022 3201 9023 3199 9022
      3199 9021 3195 9019 3194 9020 3193 9017
      3191 9017 3188 9014 3186 9013 3184 9016
      3183 9013
TIME...MOT...LOC 0448Z 257DEG 48KT 3186 9050

19
Special weather statement, Jan 25, 11:07 PM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
1107 PM CST Mon Jan 25 2021

MSZ050-051-260600-
Scott MS-Newton MS-
1107 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEWTON AND SOUTHEASTERN
SCOTT COUNTIES UNTIL MIDNIGHT CST...

At 1107 PM CST, Meteorologists were tracking a strong thunderstorm
over Forest, moving east at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Steele around 1115 PM CST.
  Conehatta around 1125 PM CST.
  Decatur and Stratton around 1135 PM CST.
  Little Rock around 1145 PM CST.
  Duffee around 1150 PM CST.

Other locations impacted by this storm include Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 100 AM CST for east central
Mississippi.

LAT...LON 3230 8954 3247 8958 3258 8901 3258 8892
      3238 8892
TIME...MOT...LOC 0507Z 256DEG 43KT 3239 8950

22
Special weather statement, Jan 26, 12:17 AM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
1217 AM CST Tue Jan 26 2021

MSZ046-260645-
Kemper MS-
1217 AM CST Tue Jan 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER COUNTY UNTIL
1245 AM CST...

At 1217 AM CST, Meteorologists were tracking a strong thunderstorm
near Blackwater, or 7 miles north of Meridian Station, moving east at
45 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Porterville and Tamola around 1225 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 100 AM CST for east central
Mississippi.

LAT...LON 3259 8839 3258 8871 3275 8860 3278 8836
TIME...MOT...LOC 0617Z 259DEG 41KT 3265 8858

22
Special weather statement, Jan 26, 2:39 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
239 AM CST Tue Jan 26 2021

MSZ058-260915-
Clarke MS-
239 AM CST Tue Jan 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARKE COUNTY UNTIL
315 AM CST...

At 238 AM CST, Meteorologists were tracking a strong thunderstorm
over Crandall, or 11 miles east of Quitman, moving northeast at 45
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Clarke
County, including the following locations... Shubuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3190 8847 3186 8862 3184 8878 3202 8869
      3216 8844
TIME...MOT...LOC 0838Z 237DEG 40KT 3200 8854

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:12 PM CSTSpecial Weather StatementJANMadison33 min
Jan 25, 6:23 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison44 min
Jan 25, 6:54 PM CSTSevere Thunderstorm WarningJANNeshoba, Winston55 min
Jan 25, 7:02 PM CSTTornado WarningJANAttala, Leake, Neshoba, Winston46 min
Jan 25, 7:42 PM CSTTornado WarningJANLowndes, Noxubee47 min
Jan 25, 8:39 PM CSTSpecial Weather StatementJANMadison36 min
Jan 25, 10:49 PM CSTSpecial Weather StatementJANCopiah26 min
Jan 25, 10:59 PM CSTSevere Thunderstorm WarningJANCopiah, Rankin, Simpson20 min
Jan 25, 11:07 PM CSTSpecial Weather StatementJANNewton, Scott53 min
Jan 25, 11:12 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton, Scott63 min
Jan 26, 12:17 AM CSTSpecial Weather StatementJANKemper28 min
Jan 26, 12:39 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln35 min
Jan 26, 3:07 AM CSTSpecial Weather StatementJANJones23 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.